MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/20; COVERED CORONARY STENT
Model Number 434895
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiogenic Shock (2262)
Date of Event 02/27/2023
Type of Reportable Event Death
Event or Problem Description
This was a very high-risk pci with a type ii perforation in the left main after csi atherectomy.The bleeding was not resolve after balloon inflation and stenting.The pk papyrus covered stent was placed, but there was persistent effusion distal to the stent.Pericardiocentesis was performed.Patient developed cardiac arrest and required multiple rounds of cpr.Patient was intubated and a pericardiocentesis was performed followed by temporary pacemaker placement.Patient continued to spiral down into cardiogenic shock.Further multiple rounds of cpr for over one hour were performed.After additional prolonged balloon inflation and implantation of another pk papyrus stent, the bleeding was stopped, but patient was in cardiac standstill.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as not device related and not procedure related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16553021
Report Number1028232-2023-01323
Device Sequence Number4991312
Product Code NIV
UDI-Device Identifier07640130447233
UDI-Public(01)07640130447233(17)2312
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number434895
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01222050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexFemale